Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 10, NWS El Paso, TX

March 25, 20168 counties in New Mexico; El Paso County, Texas

NWS El Paso, TX issued this red flag warning at Mar 25, 2016, 1:39 PM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Mar 26, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 1:39 PM MDT (19:39 UTC)
In effect from
Mar 26, 2016, 12:00 PM MDT
Expired
Mar 26, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3893 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WWUS84 KEPZ 251939
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
139 PM MDT FRI MAR 25 2016

...WINDY AND DRY CONDITIONS WILL RETURN SATURDAY...

.AN UPPER TROUGH WILL PASS THROUGH NORTHERN NEW MEXICO ON
SATURDAY AND DEEPEN A SURFACE LOW OVER THE SOUTHEASTERN PORTION
OF THE STATE. THIS WILL BRING ANOTHER ROUND OF GUSTY WINDS OF
OVER 35 MPH TO THE AREA. TEMPERATURES WILL REBOUND BACK INTO THE
70S WITH RELATIVE HUMIDITIES FALLING INTO THE SINGLE DIGITS WHICH
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

TXZ056-252045-
/O.CAN.KEPZ.FW.A.0008.160326T1800Z-160327T0300Z/
TEXAS FIRE WEATHER ZONE 056
 HUDSPETH COUNTY-
139 PM MDT FRI MAR 25 2016

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...
112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. 

ALL ZONE EXCEPT TXZ056 HAVE BEEN UPGRADED TO A RED FLAG WARNING.

$$

NMZ110>113-TXZ055-261400-
/O.UPG.KEPZ.FW.A.0008.160326T1800Z-160327T0300Z/
/O.NEW.KEPZ.FW.W.0010.160326T1800Z-160327T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
LNZ-NEW MEXICO FIRE WEATHER ZONE 113
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055
 EL PASO COUNTY-
139 PM MDT FRI MAR 25 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
LOW HUMIDITY AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...6 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
26
1 follow-up statement
979 
WWUS84 KEPZ 261332
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
732 AM MDT SAT MAR 26 2016

...WINDY AND DRY CONDITIONS WILL RETURN SATURDAY...

.AN UPPER TROUGH WILL PASS THROUGH NORTHERN NEW MEXICO TODAY AND
DEEPEN A SURFACE LOW OVER THE SOUTHEASTERN PORTION OF THE STATE.
THIS WILL BRING ANOTHER ROUND OF GUSTY WINDS OF OVER 35 MPH TO THE
AREA. TEMPERATURES WILL REBOUND BACK INTO THE 70S WITH RELATIVE
HUMIDITIES FALLING INTO THE SINGLE DIGITS WHICH WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS.

NMZ110>113-TXZ055-270300-
/O.CON.KEPZ.FW.W.0010.160326T1800Z-160327T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
LNZ-NEW MEXICO FIRE WEATHER ZONE 113
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055
 EL PASO COUNTY-
732 AM MDT SAT MAR 26 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER
ZONES 055... 110...111...112 AND 113...

* TIMING...FROM NOON THROUGH 9 PM MDT.

* AFFECTED AREAS...FIRE WEATHER ZONES 110...111...112 AND 113.

* WIND...WEST AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...6 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:29 AM MDT, 9 hours 10 minutes earlier.

Area forecast discussion, Mar 25, 4:29 AM MDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
429 AM MDT FRI MAR 25 2016

.SYNOPSIS...
WE WILL SEE WARMER TEMPERATURES TODAY WITH BREEZY AFTERNOON WINDS.
THEN WINDY CONDITIONS WILL RETURN ON SATURDAY. FOR SUNDAY WE WILL
BE A LITTLE COOLER...BUT WITH CALMER CONDITIONS. THE FIRST PART OF
NEXT WEEK LOOKS WARM AND WINDY WITH CLOUDS INCREASING FOR THE
MIDDLE PART OF NEXT WEEK.

&&

.DISCUSSION...
IT IS THE WINDY SEASON AND THAT IS WHAT THE FORECAST REFLECTS.
AFTER A RELATIVELY CALM DAY ON THURSDAY WE WILL SEE WARMER
TEMPERATURES TODAY AS OUR WINDS SWING BACK AROUND TO THE
WEST...BUT THOSE WINDS WILL INCREASE INTO THE BREEZY CATEGORY (15
TO 25 MPH) BY THE AFTERNOON. ON SATURDAY WE WILL SEE A SHORT WAVE
TROUGH MOVE ACROSS NORTHERN NEW MEXICO AND A LEE SIDE TROUGH
DEVELOP IN THE TEXAS PANHANDLE SO WE WILL SEE OUR WINDS JUMP UP
INTO THE WINDY CATEGORY (20 TO 30 MPH). THEN LIKE YESTERDAY WE
WILL BE COOLER AND CALMER ON SUNDAY. HIGHS ON SUNDAY WILL BE A
COUPLE OF DEGREES BELOW NORMAL. BUT THEN THE PATTERN REPEATS AS
MONDAY OUR SURFACE WINDS SWING BACK AROUND TO THE WEST AND WE WILL
SEE OUR HIGH TEMPERATURES BACK ABOVE NORMAL...AND OF COURSE OUR
WINDS WILL BE ON THE INCREASE AS WELL. MONDAY WILL SEE BREEZY
WINDS AND TUESDAY...RIGHT NOW...LOOKS LIKE THE WINDIEST DAY OF
THE WEEK WITH ADVISORY LEVEL WINDS (25 TO 35 MPH) POSSIBLE BY THE
AFTERNOON.

FOR THE MIDDLE AND END PART OF NEXT WEEK BOTH THE GFS AND ECMWF
KEEP A LONG WAVE TROUGH ANCHORED OVER THE SOUTHWEST U.S. NEITHER
MODEL SHOWS THIS LONG WAVE TROUGH BEING ABLE TO TAP MUCH MOISTURE.
FOR NOW THE BEST RAIN CHANCES WILL BE WEST OF THE RIO GRANDE
WEDNESDAY EVENING...BUT EVEN THAT CHANCE DOESN'T LOOK THAT GOOD.
THE GFS FINALLY CLOSES OFF THE LOW FOR THE END OF NEXT WEEK. IF
THAT SOLUTIONS PLAYS OUT WE COULD SEE A BETTER CHANCE FOR RAIN
THEN...BUT RIGHT NOW THE ECMWF CUTS THE UPPER LOW OFF FROM THE
FLOW AND HAS IT LINGERING OVER SOUTHERN CALIFORNIA THROUGH THE
WEEKEND.

&&

.AVIATION...VALID 25/12Z-26/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. WE SHOULD SEE
UNLIMITED CEILINGS OR AT MOST SOME HIGH CLOUDS OF BKN250. WINDS
THOUGH WILL BE ON THE INCREASE (AGAIN) BUT SHOULD NOT BE TO BAD.
WINDS SHOULD PEAK OUT DURING THE LATE AFTERNOON AROUND 27015G25KT.
BLOWING DUST SHOULD NOT BE A PROBLEM TODAY. WE'LL SEE STRONGER
WINDS ON SATURDAY.

&&

.FIRE WEATHER...
WE WILL CONTINUE TO SEE AN ACTIVE FIRE WEATHER PATTERN FOR THE
NEXT WEEK. TODAY WINDS WILL AGAIN BE ON THE INCREASE BUT SHOULD
STAY BELOW CRITICAL LEVELS...NO SO ON SATURDAY. WE WILL SEE STRONG
WINDS AND OUR DRY CONDITIONS WILL CONTINUE SO WE WILL LIKELY SEE
RED FLAG CONDITIONS ON SATURDAY. SUNDAY WILL BE COOLER AND
CALMER...BUT THEN BREEZY TO WINDY CONDITIONS RETURN FOR THE FIRST
PART OF NEXT WEEK. MIN RH'S WILL BE VERY DRY THROUGH THE FIRST
PART OF NEXT WEEK. LOWLAND MIN RH'S WILL BE 10% OR LESS...IN THE
MOUNTAINS WE WILL SEE MIN RH'S OF 10 TO 20%. MOISTURE WILL
TRICKLE INTO THE REGION DURING THE MIDDLE PART OF NEXT WEEK BUT
ONLY ENOUGH TO BRING LOWLAND MIN RH'S INTO THE TEENS AND MOUNTAIN
MIN RH'S IN THE 20'S TO 30'S.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  50  79  47 /   0   0   0   0
SIERRA BLANCA           76  45  79  42 /   0   0   0   0
LAS CRUCES              75  43  76  40 /   0   0   0   0
ALAMOGORDO              71  45  75  41 /   0   0   0   0
CLOUDCROFT              50  36  47  30 /   0   0   0   0
TRUTH OR CONSEQUENCES   74  46  75  38 /   0   0   0   0
SILVER CITY             66  41  67  34 /   0   0   0   0
DEMING                  75  42  77  38 /   0   0   0   0
LORDSBURG               74  40  76  37 /   0   0   0   0
WEST EL PASO METRO      76  51  79  47 /   0   0   0   0
DELL CITY               77  41  79  39 /   0   0   0   0
FORT HANCOCK            78  47  82  44 /   0   0   0   0
LOMA LINDA              70  48  72  44 /   0   0   0   0
FABENS                  77  46  80  43 /   0   0   0   0
SANTA TERESA            76  46  79  43 /   0   0   0   0
WHITE SANDS HQ          75  48  76  42 /   0   0   0   0
JORNADA RANGE           76  37  75  34 /   0   0   0   0
HATCH                   76  42  76  38 /   0   0   0   0
COLUMBUS                77  41  80  38 /   0   0   0   0
OROGRANDE               75  49  76  44 /   0   0   0   0
MAYHILL                 61  40  58  30 /   0   0   0   0
MESCALERO               59  37  57  32 /   0   0   0   0
TIMBERON                59  41  58  34 /   0   0   0   0
WINSTON                 67  34  67  28 /   0   0   0   0
HILLSBORO               70  42  71  36 /   0   0   0   0
SPACEPORT               76  45  75  40 /   0   0   0   0
LAKE ROBERTS            64  32  64  27 /   0   0   0   0
HURLEY                  68  39  70  35 /   0   0   0   0
CLIFF                   70  35  71  31 /   0   0   0   0
MULE CREEK              68  32  69  27 /   0   0   0   0
FAYWOOD                 68  41  70  35 /   0   0   0   0
ANIMAS                  74  42  77  39 /   0   0   0   0
HACHITA                 75  39  77  36 /   0   0   0   0
ANTELOPE WELLS          75  41  76  40 /   0   0   0   0
CLOVERDALE              69  43  72  40 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR TXZ055-056.

&&

BRICE
Hazardous weather outlook, Mar 25, 6:15 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MDT FRI MAR 25 2016

NMZ401>417-TXZ418>424-261215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
615 AM MDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY WE WILL SEE A RETURN TO WINDY CONDITIONS AS WE WILL
SEE WEST WINDS OF 20 TO 30 MPH. WE'LL SEE MORE WINDS ON
MONDAY...TUESDAY AND WEDNESDAY OF NEXT WEEK WITH TUESDAY SEEING
THE STRONGEST WINDS OF 25 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.